How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pauline Your Own Question
Pauline, Doctor
Category: Mental Health
Satisfied Customers: 8631
Experience:  MBChB. Also 18 years as pharmacist dealing with medication issues
Type Your Mental Health Question Here...
Pauline is online now
A new question is answered every 9 seconds

Hi! I am going to tapper of Parnate and wonder if it s oki to divide t

Resolved Question:

I am going to tapper of Parnate and wonder if it´s oki to divide the 10 mg tablett to tapper of slowly? They only come in 10 mg! Thanx
Submitted: 5 years ago.
Category: Mental Health
Expert:  Pauline replied 5 years ago.
Hello, what was your initial dose of long have you been cutting down the dose?
Customer: replied 5 years ago.
Hi Pauline!

My initial dose Parnate was 30 mg. I cut the dose down to 20 mg for about 6 month ago. I also have cut of Xanax 3 mg under the last 6 month and have a lot of abstinence and are felling really bad, I quit the Xanax totally for about 1 month ago. Now I want to continue to cut of Parnate but slowley because I am really sensitive to those medicines. I think that the Parnate are making my anxiaty worse because when I take it now it fells like my body is having a stressreaction about three hours after taking it.

I am now on 20 mg Parnate and nothing more but want to tapper it slowly but they only come in 10 mg.

Expert:  Pauline replied 5 years ago.
I would suggest that you have a chat with your doctor so that he/she can support you through this. Gradual reduction is preferred however the 10mg tablet is film coated and will not divide easily. As you were on 30mg initially then I would be inclined to use 10mg daily for a month, then alternate days for two weeks then stop.
Having stopped xanax then it is natural to feel some anxiety, however your doctor may be able to help with breathing and relaxation exercises to help you.
Customer: replied 5 years ago.
I´m from Sweden and here we only have Parnate on license so my doctor who pescribed them don´t really know the medicin and has now idea how to tapper them, he doesn´t even know the adverced reactions you can get. I´ve been scanning the net for some kind of answer how to come off Parnate a safe and slow way but haven´t found any god answers, I just want to do it slowly but with the 10 mg tablett that seems hard.

Expert:  Pauline replied 5 years ago.
At 10mg daily, the dose is no longer therapeutic, so cutting back further to 5mg would not give any benefit.

So once you get to alternate day dosing with 10mg then stopping should be straight forward.
Customer: replied 5 years ago.
Thanks Pauline!

I´ll keep on struggle with the tapper and cut back 10 mg in a couple of days and hope for the best. I really doesn´t know what is what any more...what is the Xanax abstinence and what is Parnate and what is me.

Thank you so much for the answer!

Best regards Kat
Expert:  Pauline replied 5 years ago.
Good luck with the tapering off. Having made it through xanax reduction then the parnate tapering will be much more straightforward.

Pauline and other Mental Health Specialists are ready to help you

Related Mental Health Questions